MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number ZCT225
Medical Device Problem Codes Contamination (1120); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Codes Inflammation (1932); Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient complained about their vision and the doctor found plastic pieces bilaterally on each intraocular lens (iol).The lenses have not been explanted but the doctor did attempt to remove the foreign body.A microorganism culture found nothing.The doctor saw the patient in (b)(6) 2021 with complaints of photophobia, decreased vision in both eyes which is the first record of anterior segment foreign body.Reportedly, this issue was not noted in post operative visits or retina visit at outside offices.Initial medical treatment with aggressive topical steroids and nsaids was successful, inflammation and vision both improved however both worsened after tapering of drops.The patient went through the cycle a few times without success of tapering off drops.Through three (3) weeks tapering drops, the vision remained 20/40 best corrected visual acuity (bcva).The appearance of foreign body was completely unchanged after several months.The doctor decided to go for surgery on (b)(6) 2021 for foreign body removal and it did not behave as expected.The doctor was unable to get enough to send for pathology but they cultured a fragment and the ac which were negative for infection.The doctor reported that the material was slimy and fixed firmly to the lens which he scraped it with a metallic sinsky hook but he was unsuccessful in removing it.The lens was not exchanged.No further information was provided.The patient had bilateral lens implants.This report is for the patient¿s left eye.A separate report will be submitted for the patient¿s right eye.
 
Additional Manufacturer Narrative
Pt info: information unknown/not provided.Date of event: the exact date of event is unknown, not provided, but the best estimate date is (b)(6) 2021.If explanted, give date: not applicable as the lens remains implanted.The device is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: customer provided photographs were evaluated by johnson & johnson subject matter expert (sme) and one picture shows a pseudophakic eye claimed to be implanted with a tecnis toric one-piece iol model zct225 the image was taken using dark field slit lamp technique.As claimed by the customer, an artifact of approximately 2.5 mm length can be observed in the center of the pupil along with some background haziness (probably located in the posterior capsule) and whitening of the remnant of the anterior capsule.The other picture shows the surgical attempt to remove the described artifact using the sinsky hook.The source, nature and potential clinical impact of the observed phenomena cannot be determined from a photo assessment.Corrected data: in review, it was noted that the code "2969" was inadvertently entered in the section "h6 - medical device problem code" of the initial mdr report instead of "1120" which is incorrect.Also, it was noted that the medical device problem code (1932) for inflammation was inadvertently not entered in section 'h6' of the initial mdr report.In addtion to that, it was indicated that the patient has inflammation of both eyes, left worse than right, which the doctor feels may be due to what ever the debris is on the anterior aspect of the lens.Therefore, the information has been corrected and captured in this supplemental mdr report and the following field was updated accordingly: section h6: medical device problem code: 1932.Section h6: medical device problem code: 1120.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the patient's age, date of birth and gender were inadvertently not entered in the initial or supplemental mdr#1 reports; therefore, the information has been captured in this supplemental mdr report and the following fields were updated accordingly: section a2: age / date of birth: 58 years / (b)(6) 1963.Section a3: gender: female.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12844628
Report Number3012236936-2021-00046
Device Sequence Number14589287
Product Code MJP
UDI-Device Identifier05050474552609
UDI-Public(01)05050474552609(17)221114
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberZCT225
Device Catalogue NumberZCT225U135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer01/26/2022
03/16/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date01/27/2022
03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale